Alert archive / New York / Special Weather Statements in 2018

Special Weather Statement, NWS Albany, NY

July 28, 2018Schenectady County, New York

NWS Albany, NY issued this special weather statement at Jul 28, 2018, 3:21 PM EDT for Schenectady County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 3:21 PM EDT (19:21 UTC)
Expired
Jul 28, 2018, 3:45 PM EDT
In force
24 min
Issued by
NWS Albany, NY

County Schenectady County, NY

The radar

The Albany radar (KENX), 38 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS81 KALY 281921
SPSALY

Special Weather Statement
National Weather Service Albany NY
321 PM EDT SAT JUL 28 2018

NYZ048>050-052-053-281945-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Western
Schenectady-Southern Saratoga-
321 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHENECTADY...
NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN
RENSSELAER COUNTIES...

At 320 PM EDT, a strong thunderstorm was located over Scotia, moving
east at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

This storm will be near...
  East Glenville around 325 PM EDT.
  Schenectady, Niskayuna, Alplaus and Burnt Hills around 330 PM EDT.
  Country Knolls around 340 PM EDT.
  Troy, Clifton Park, Cohoes, Mechanicville, Latham, Waterford and 
  Round Lake around 345 PM EDT.

This Includes The Following Highways... Interstate 88 near exit 25.
 Interstate 90 between exits 25 and 26.
 Interstate 890 between exits 1a and 9.
 Interstate 87 between exits 5 and 7, and between exits 8A and 11.
 Interstate 787 near exit 9.



LAT...LON 4291 7401 4296 7371 4294 7364 4294 7362
      4273 7365 4275 7406
TIME...MOT...LOC 1920Z 269DEG 19KT 4285 7397 

$$

ROK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:42 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 28, 1:42 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Albany NY
142 PM EDT Sat Jul 28 2018

.SYNOPSIS...
A cold front and upper level disturbance will move
across the region this afternoon into tonight. This will touch off
isolated to scattered showers and thunderstorms but not as
widespread as yesterday. High pressure and drier weather are
expected to close the weekend into the beginning of the work week.
However, the weather pattern will become increasingly wet
and unsettled through the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 117 PM EDT...A sfc trough continues to move across
central NY into eastern NY/western New England this afternoon.
The upper level trough axis continues to lag upstream over the
the central and eastern Great Lakes Region and southeast Canada.

Isolated showers and thunderstorms have formed across the
Schoharie Valley, eastern Catskills, and just south and east of
southern VT. The atmosphere is modestly unstable with MLCAPEs
generally 500-1000 J/kg based on the latest RAP SPC Mesoanalyis.
The 0-6 km effective bulk shear is 35-40 kts. Sfc dewpts
continue in the 60s to around 70F in the humid air mass. PWATS
have lowered to 1-1.4". The mid level lapse rates continue to be
on the weaker side of generally 6C/km or less. The shear is
stronger in the 850-500 layers. If enough instability is
realized in the 1000-1500 J/kg range then some stronger to
marginally severe thunderstorms will be possible. The threat
looks to be isolated and lesser in coverage compared to
yesterday.

SPC continues Marginal Risk of severe thunderstorms for entire
CWA. The DCAPE was about 1000 J/kg on the 12Z KALB sounding, so
we will have to monitor for a rogue wet microburst. The limited
instability could keep the updrafts from any discrete cells from
being tall enough for a severe threat. Overall, have kept slight
to low chance PoPs and agree close to the latest 3-km NAM and
HRRR timing and coverage increasing a bit between 18Z-21Z.

Low stratus continues to finally dissipate in the Capital
District ad Hudson River Valley based on the GOES-16 visible
imagery. We trended the sky cover to partly sunny conditions
for the mid to late pm.

Max temperatures of mid 70s to lower 80s are expected across
most of the region with a few mid 80s in the mid-Hudson Valley,
NW CT and Capital Region.

Tonight, with the passage of the weak cold front and loss of
daytime heating, combination of weakening and diminishing
convective trends will commence. However, some clouds downwind
of Lake Ontario are expected and perhaps a shower as delta t/s
will be marginal for some lake induced activity. Increasing low
level anticyclonic flow also increases so skies should average
partly cloudy as overnight lows drop back into the lower 60s for
valley locations and 50s elsewhere.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Sunday, continued cold advection and overall surface pressures
rising should result in a drier end to this last weekend of
July 2018. NCEP Model Suite and international global guidance
suggest a weak short wave embedded within the broad cyclonic
flow will not only bring diurnally driven clouds but an isolated
shower across the terrain (mainly the Dacks). For now, we will
keep the region dry and seasonable.

Short wave ridge axis slides across the region Sunday night into
most of Monday keeping the weather tranquil. Later Monday
afternoon, the pattern will change yet again as a warm front
approaches from the south. Clouds and a few showers are possible
later in the day both near the warm front and some differential
heating boundaries where breaks of sunshine are more prevalent
along and north of I90.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Our region will be dominated by southwest flow through the entire
long term period, which will allow for warm and humid weather, with
a good chance for showers and thunderstorms each day.

An upper level ridge will be set up just off the eastern seaboard
through the week. Meanwhile, a large upper level trough will be
located over the Midwest and Mississippi Valley for early to mid
week.  This trough will lift towards the Northeast, but looks to
weaken as it runs into the upper level ridge, and will eventually
slide across the top of ridge, while an additional shortwave trough
out of central Canada digs across the Great Lakes for late in the
week.

With this pattern in place (similar to this past week), there will
be unsettled weather, as the southwest flow will allow for periods
of showers and thunderstorms, especially during the diurnally
favored afternoon and evening hours. PWAT values will be fairly
high, generally 1-2 STD above normal, so locally heavy rainfall will
be possible within any shower or thunderstorm. While there is at
least a chance each day, the day with the most widespread coverage
looks to be Wednesday, as this should have the best upper level
support on this day.

With the broad southwest flow in place, temps aloft will be warm.
850 hpa temps should be around 15 to 17 degrees C, allowing for
highs to reach into the 80s each day for valley areas.  Overnight
lows will be in the mid 60s to low 70s, making for muggy and sticky
nights.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Isolated/Scattered convection developing this afternoon, mainly
of the SHRA kind. It's been a struggle to get any TSRA going. While
it is possible that any one (or two) terminals could see a TSRA
this afternoon, specifying when and where are not possible. So
have opted for a Tempo SHRA group with MVFR visibility at all
TAF sites this afternoon.

Chances of IFR BF/FG tonight depend on several factors. General
trend will be for drier air to filter into the area through
tonight leaning against BR/FG. On the other hand, skies will be
clear, winds light and expecting at least some SHRAs at most
sites. So, adding these up, have included a period of IFR BR at
all terminals for tonight.

Conditions will return to VFR by 12Z Sunday.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Wednesday: High Operational Impact. Likely SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Minimal to no fire weather concerns given recent wet pattern and
additional showers and thunderstorms through Saturday. Humidity
values will continue to remain elevated through Saturday with
values between 50 and 70 percent today and 75 to 95 percent
tonight. RH is expected to decrease Sunday and Monday with
minimum values around 50 percent. High pressure and mainly drier
weather are expected Sunday into the beginning of the work
week.

&&

.HYDROLOGY...
Additional showers and thunderstorms are expected through today.
The lack of coverage of storms will limit the flooding
threat, although ponding in urban and poor drainage areas are
possible through this evening. Mainly dry weather returns for
Sunday and Monday before another wet pattern sets up for the
upcoming week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...BGM/Wasula
NEAR TERM...BGM/OKeefe/Wasula
SHORT TERM...BGM
LONG TERM...Frugis
AVIATION...OKeefe
FIRE WEATHER...BGM/Thompson
HYDROLOGY...BGM/Thompson
Hazardous weather outlook, Jul 28, 4:04 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
404 AM EDT Sat Jul 28 2018

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
404 AM EDT Sat Jul 28 2018

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and southern Vermont.

.DAY ONE...Today and Tonight.

The National Weather Service Storm Prediction Center has placed most
of the region with a marginal risk for severe thunderstorms.
Isolated to scattered thunderstorms are possible today. The main
hazard with these storms could produce damaging wind gusts along
with occasional cloud to ground lightning strikes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of storm damage are appreciated today.

In the hours before

Local storm report, Jul 28, 12:01 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1201 PM EDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             1 NE LOUDONVILLE        42.72N  73.75W
07/27/2018  M1.50 INCH       ALBANY             NY   PUBLIC

0130 PM     HAIL             COLONIE                 42.72N  73.83W
07/27/2018  M1.50 INCH       ALBANY             NY   METEOROLOGIST

0130 PM     TSTM WND DMG     CLIFTON PARK            42.85N  73.81W
07/27/2018                   SARATOGA           NY   METEOROLOGIST

            SEVERAL LARGE TREE LIMBS DOWN.

0133 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  E1.25 INCH       ALBANY             NY   CO-OP OBSERVER

0135 PM     HAIL             COLONIE                 42.72N  73.83W
07/27/2018  M1.25 INCH       ALBANY             NY   TRAINED SPOTTER

0135 PM     TSTM WND DMG     1 NE MENANDS            42.70N  73.71W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            WIRES DOWN

0137 PM     HAIL             LATHAM                  42.75N  73.75W
07/27/2018  M1.00 INCH       ALBANY             NY   SOCIAL MEDIA

0140 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  M1.00 INCH       ALBANY             NY   TRAINED SPOTTER

            TREE LIMBS DOWN

0140 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            TREE LIMBS DOWN

0141 PM     HAIL             COLONIE                 42.72N  73.83W
07/27/2018  M1.25 INCH       ALBANY             NY   TRAINED SPOTTER

0141 PM     TSTM WND DMG     2 ESE WESTMERE          42.68N  73.84W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            WIRES DOWN

0142 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  M1.75 INCH       ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN.

0142 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN.

0149 PM     HAIL             1 WSW LATHAM            42.74N  73.76W
07/27/2018  M0.75 INCH       ALBANY             NY   TRAINED SPOTTER

0155 PM     TSTM WND DMG     1 N SYCAWAY             42.76N  73.65W
07/27/2018                   RENSSELAER         NY   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS AND TREES DOWN.

0200 PM     TSTM WND DMG     2 N SYCAWAY             42.77N  73.65W
07/27/2018                   RENSSELAER         NY   TRAINED SPOTTER

            POWER LINES AND POWER POLE DOWN. SOME LARGE TREE LIMBS
            ALSO DOWN.

0205 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS AND WIRES DOWN.

0211 PM     TSTM WND DMG     FEURA BUSH              42.58N  73.88W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            WIRES DOWN

0215 PM     TSTM WND DMG     LOUDONVILLE             42.71N  73.77W
07/27/2018                   ALBANY             NY   SOCIAL MEDIA

            LARGE TREE LIMBS DOWN.

0220 PM     HEAVY RAIN       1 N SYCAWAY             42.74N  73.65W
07/27/2018  M1.81 INCH       RENSSELAER         NY   NWS EMPLOYEE

            FELL IN JUST OVER AN HOUR

0220 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            SEVERAL TREES, TREE LIMBS AND WIRES DOWN.

0225 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
07/27/2018                   ALBANY             NY   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN AT COLONIAL AND WESTERN.

0225 PM     HEAVY RAIN       SPEIGLETOWN             42.80N  73.64W
07/27/2018  M1.30 INCH       RENSSELAER         NY   SOCIAL MEDIA

            1 HOUR TOTAL

0226 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN
            INTERSECTION.

0226 PM     HAIL             ALBANY                  42.66N  73.78W
07/27/2018  M0.75 INCH       ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN
            INTERSECTION.

0228 PM     TSTM WND DMG     1 W MENANDS             42.69N  73.75W
07/27/2018                   ALBANY             NY   DEPT OF HIGHWAYS

            TREE DOWN BLOCKING A LANE OF ROUTE 9 AT ASPINWALL ROAD

0230 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            NUMEROUS REPORTS OF TREE LIMBS AND POWER LINES DOWN
            THROUGHT THE CITY OF ALBANY.

0241 PM     HAIL             2 SW WYANTSKILL         42.67N  73.69W
07/27/2018  M0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

0241 PM     HAIL             2 WNW WYANTSKILL        42.70N  73.69W
07/27/2018  M0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

0248 PM     TSTM WND DMG     1 NE WYANTSKILL         42.70N  73.64W
07/27/2018                   RENSSELAER         NY   SOCIAL MEDIA

            LARGE TREE DOWN ON MAIN AVENUE

0335 PM     HEAVY RAIN       WARREN                  41.74N  73.35W
07/27/2018  M1.16 INCH       LITCHFIELD         CT   SOCIAL MEDIA

            30 MINUTE TOTAL

0400 PM     HEAVY RAIN       ALBANY                  42.66N  73.78W
07/27/2018  M1.01 INCH       ALBANY             NY   TRAINED SPOTTER

0436 PM     HEAVY RAIN       SPEIGLETOWN             42.79N  73.65W
07/27/2018  M1.30 INCH       RENSSELAER         NY   WEATHERNET6

            WEATHERNET6

0451 PM     TSTM WND DMG     2 WSW WEST HURLEY       42.00N  74.15W
07/27/2018                   ULSTER             NY   PUBLIC

            TREES AND LIMBS DOWN ALONG ROUTE 28 BETWEEN WEST HURLEY
            AND SHOKAN

0453 PM     TSTM WND DMG     5 NW NORTH BLENHEIM     42.52N  74.50W
07/27/2018                   SCHOHARIE          NY   911 CALL CENTER

            TREE DOWN ACROSS ROAD

0514 PM     HEAVY RAIN       LOUDONVILLE             42.71N  73.77W
07/27/2018  M1.75 INCH       ALBANY             NY   TRAINED SPOTTER

0530 PM     TSTM WND DMG     1 S COXSACKIE           42.35N  73.81W
07/27/2018                   GREENE             NY   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN, LARGE TREE DOWN, AND POWER
            LINES.

0535 PM     TSTM WND DMG     3 NNE STUYVESANT        42.43N  73.76W
07/27/2018                   COLUMBIA           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

0610 PM     HEAVY RAIN       ESOPUS                  41.82N  73.97W
07/27/2018  M1.06 INCH       ULSTER             NY   WEATHERNET6

            WEATHERNET6

0620 PM     HEAVY RAIN       1 NW KINDERHOOK         42.41N  73.72W
07/27/2018  M1.81 INCH       COLUMBIA           NY   NYS MESONET

            1 HOUR TOTAL

0915 PM     TSTM WND DMG     4 NE HERKIMER           43.06N  74.93W
07/27/2018                   HERKIMER           NY   911 CALL CENTER

            TREE DOWN ON SHELLS BUSH ROAD

&&

EVENT NUMBER ALY1800335 ALY1800328 ALY1800340 ALY1800322 ALY1800324
ALY1800344 ALY1800343 ALY1800320 ALY1800321 ALY1800337 ALY1800345
ALY1800325 ALY1800326 ALY1800323 ALY1800334 ALY1800347 ALY1800346
ALY1800353 ALY1800331 ALY1800327 ALY1800352 ALY1800329 ALY1800348
ALY1800332 ALY1800333 ALY1800336 ALY1800350 ALY1800330 ALY1800351
ALY1800349 ALY1800339 ALY1800342 ALY1800338 ALY1800354 ALY1800357
ALY1800341 ALY1800360 ALY1800355 ALY1800359 ALY1800356 ALY1800358

TAW
Special weather statement, Jul 28, 2:05 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Albany NY
205 PM EDT SAT JUL 28 2018

NYZ048-049-051-052-281845-
Eastern Albany-Eastern Schenectady-Western Schenectady-Western
Albany-
205 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCHENECTADY AND
NORTH CENTRAL ALBANY COUNTIES...

At 204 PM EDT, a strong thunderstorm was located over Altamont, or
near Rotterdam, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm will be near...  Rotterdam around 220 PM EDT.
  Guilderland around 240 PM EDT.
  Albany, Schenectady and Niskayuna around 245 PM EDT.

This Includes The Following Highways...
 Interstate 88 between exits 24 and 25.
 Interstate 90 between exits 25 and 25a.
 Interstate 890 between exits 4b and 9.

LAT...LON 4267 7412 4276 7413 4284 7389 4267 7384
TIME...MOT...LOC 1804Z 261DEG 10KT 4275 7403

CS
Special weather statement, Jul 28, 2:21 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Albany NY
221 PM EDT SAT JUL 28 2018

VTZ014-015-281845-
Eastern Windham-Western Windham-
221 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...

At 220 PM EDT, a strong thunderstorm was located near Newfane, or
near Townshend, moving east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm will be near...
  Townshend and Newfane around 235 PM EDT.
  Brattleboro and Putney around 245 PM EDT.

LAT...LON 4311 7244 4308 7244 4305 7247 4300 7244
      4300 7246 4297 7247 4296 7252 4295 7253
      4292 7252 4290 7253 4288 7255 4283 7255
      4286 7286 4310 7274 4314 7245 4314 7244
      4312 7243
TIME...MOT...LOC 1820Z 267DEG 15KT 4296 7274

ROK
Special weather statement, Jul 28, 2:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Albany NY
231 PM EDT SAT JUL 28 2018

NYZ049-050-052-053-281915-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern
Saratoga-
231 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCHENECTADY...
NORTHEASTERN ALBANY...SOUTH CENTRAL SARATOGA AND NORTHWESTERN
RENSSELAER COUNTIES...

At 231 PM EDT, a strong thunderstorm was located over Colonie, moving
east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm will be near...
  Colonie around 235 PM EDT.
  Albany around 245 PM EDT.
  Loudonville around 250 PM EDT.
  Latham around 255 PM EDT.
  Cohoes, Watervliet and Menands around 300 PM EDT.
  Green Island and Waterford around 305 PM EDT.
  Troy and Wyantskill around 310 PM EDT.

This Includes The Following Highways...
 Interstate 90 between exits 5A and 25.
 Interstate 890 between exits 4b and 9.
 Interstate 87 between exits 24 and 7, and near exit 8A.
 Interstate 787 between exits 5 and 9.

LAT...LON 4269 7397 4281 7397 4287 7361 4266 7362
TIME...MOT...LOC 1831Z 267DEG 15KT 4276 7388

ROK
Special weather statement, Jul 28, 2:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Albany NY
241 PM EDT SAT JUL 28 2018

NYZ064>066-281930-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
241 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND SOUTHERN
DUTCHESS COUNTIES...

At 241 PM EDT, a strong thunderstorm was located over Wappingers
Falls, or near Poughkeepsie, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm will be near...
  Myers Corner and Red Oaks Mill around 250 PM EDT.
  Hopewell Junction around 300 PM EDT.
  Pawling around 325 PM EDT.

LAT...LON 4154 7399 4157 7396 4159 7395 4158 7403
      4170 7402 4178 7361 4155 7356 4153 7399
TIME...MOT...LOC 1841Z 263DEG 21KT 4162 7393

ROK
Special weather statement, Jul 28, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
321 PM EDT SAT JUL 28 2018

NYZ048>050-052-053-281945-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Western
Schenectady-Southern Saratoga-
321 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHENECTADY...
NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN
RENSSELAER COUNTIES...

At 320 PM EDT, a strong thunderstorm was located over Scotia, moving
east at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm will be near...
  East Glenville around 325 PM EDT.
  Schenectady, Niskayuna, Alplaus and Burnt Hills around 330 PM EDT.
  Country Knolls around 340 PM EDT.
  Troy, Clifton Park, Cohoes, Mechanicville, Latham, Waterford and
  Round Lake around 345 PM EDT.

This Includes The Following Highways... Interstate 88 near exit 25.
 Interstate 90 between exits 25 and 26.
 Interstate 890 between exits 1a and 9.
 Interstate 87 between exits 5 and 7, and between exits 8A and 11.
 Interstate 787 near exit 9.

LAT...LON 4291 7401 4296 7371 4294 7364 4294 7362
      4273 7365 4275 7406
TIME...MOT...LOC 1920Z 269DEG 19KT 4285 7397

ROK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:25 PM EDTSevere Thunderstorm WarningALYHerkimer65 min
Jul 27, 9:28 PM EDTSpecial Weather StatementALYFulton47 min
Jul 28, 10:45 AM EDTSpecial Weather StatementALYMontgomery, Schenectady45 min
Jul 28, 11:34 AM EDTSpecial Weather StatementALYSchenectady41 min
Jul 28, 2:05 PM EDTSpecial Weather StatementALYSchenectady40 min
Jul 28, 2:31 PM EDTSpecial Weather StatementALYSchenectady44 min
Jul 28, 2:41 PM EDTSpecial Weather StatementALYDutchess49 min
Jul 28, 2:52 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster23 min
Jul 28, 3:16 PM EDTSevere Thunderstorm WarningALYDutchess44 min
Jul 28, 3:31 PM EDTSevere Thunderstorm WarningALYDutchess59 min
Jul 28, 4:01 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer40 min
Jul 28, 4:04 PM EDTSpecial Weather StatementALYRensselaer26 min
Jul 28, 4:56 PM EDTSpecial Weather StatementALYRensselaer34 min
Jul 28, 5:19 PM EDTAreal Flood AdvisoryALYDutchess76 min
Jul 28, 2:21 PM EDTSpecial Weather StatementALYWindham24 min
Jul 28, 3:09 PM EDTSevere Thunderstorm WarningALYWindham21 min
Jul 28, 4:31 PM EDTSpecial Weather StatementALYBennington44 min
Jul 28, 4:33 PM EDTSpecial Weather StatementALYWindham42 min
Jul 28, 5:08 PM EDTSpecial Weather StatementALYWindham37 min
Jul 28, 6:04 PM EDTSpecial Weather StatementALYWindham26 min
Jul 28, 6:24 PM EDTSevere Thunderstorm WarningALYWindham36 min
Jul 27, 8:10 PM EDTSpecial Weather StatementALY50 min
Jul 28, 4:21 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region39 min
Jul 28, 5:02 PM EDTSpecial Weather StatementALY13 min
Jul 28, 5:13 PM EDTSpecial Weather StatementALY32 min

Nearby

Special Weather Statements in New York, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.